Just starting, need HELP!!

by Jen

After 10 years of chronic stress, my hormones went wacky, I started spotting at weird times (I'd apparently stopped ovulating), and I developed fibroids. My doctor's answer was to put me on Depo Provera injections.

While I did agree to the first shot to get the bleeding under control, I am NOT DOWN with the idea of hormone shots as a long-term solution. I'm 34, I took Depo Provera as BC for five years when I was younger, and I have a thick family history of osteoporosis. So I'm doing the progesterone cream instead of going back for a second shot. Here's the thing: I've been spotting for the last month, but since the shot, I don't have an actual "cycle" to follow with the cream.

This is the second day I've used the cream, but I'm not sure how to proceed. Do I do every day for the first couple months until I feel better and then stop taking it for seven days and follow the cycle that develops? Do I take it for 14 days now and stop, hoping that my cycle starts up again? Can you help please?

Comments for Just starting, need HELP!!

Click here to add your own comments

Oct 28, 2011
Just starting, need HELP!!
by: Wray

Hi Jen Stress does upset the reproductive cycle, and if bad enough stops us ovulating. Principally because the adrenals, now stressed too, are attempting to make the 3 stress hormones to cope. One of these is cortisol, but cortisol first has to be converted from progesterone. So initially the adrenals make progesterone, before the conversion. But if stressed they rob other sources, notably ovarian, which not only affects the reproductive cycle, but affects us emotionally too. Progesterone is very calming, a lack of it makes the stress all the harder to cope with. I'm not in favour of any drug based Contraceptive, besides progesterone stops heavy bleeding, although 400mg/day or more is needed. As your cycle is so upset, I suggest using the progesterone daily for at least 2-3 months. This will ensure excess oestrogen is suppressed and progesterone becomes the dominant hormone. Once you feel stable, stop the cream, you should bleed in a day or two. But bear in mind progesterone can initially upset the cycle, it's nothing to worry about. As you have no cycle, I suggest you follow the average length, ie 28 days. Once you've stopped the progesterone, start it again 14 days later, and use it for the next 14 days, then stop. We do have more info on our page How to use progesterone cream. Your own cycle should assert itself given time. Please read our page on Oestrogen Dominance too, as this can come out of the blue. It it should, please increase the amount of progesterone you're using. I normally recommend 100-200mg/day, more if symptoms are severe. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...